South Carolina, 2012Hail and Damaging Winds in South Carolina, August 2, 2012
August 2, 2012 · NWS CHS · 23 events in 5 counties and zones
A shortwave and associated thermal trough aloft interacted with a weakly sheared and strongly unstable environment. Thunderstorms initiated along inland mesoscale boundaries and became multi-cellular with strong moist updrafts progagating mainly south and east across the forecast area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A shortwave and associated thermal trough aloft interacted with a weakly sheared and strongly unstable environment. Thunderstorms initiated along inland mesoscale boundaries and became multi-cellular with strong moist updrafts progagating mainly south and east across the forecast area. Thunderstorms produced scattered wind damage and multiple instances of large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 2, 2:27 PM EST, 43 minutes earlier.
Area forecast discussion, Aug 2, 2:27 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT THU AUG 2 2012
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK...WHILE A
TROUGH OF LOW PRESSURE PERSISTS INLAND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ACTIVE WX EXPECTED ACROSS MUCH OF SOUTHEAST GA AND EXTREME
SOUTHERN SC THROUGH EARLY THIS EVENING. WE STRONGLY DESTABILIZED
THIS MORNING UNDER MOSTLY SUNNY SKIES AND LOW/MID 70S DEWPOINTS
WHILE MID-LEVEL DRYING HAS RESULTED IN GOOD DOWNDRAFT POTENTIAL.
WE ALSO COOLED OFF BY ALMOST TWO DEGREES AT 500 MB AND RESULTING
WET BULB ZERO HEIGHTS DROPPED BY ABOUT 2000 FT. THUS WE ARE NOW
SEEING QUITE A FEW REPORTS OF LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS WITH CONVECTION THAT IS DEVELOPING. SEVERE TSTM WATCH
CONTINUES UNTIL 8 PM FOR ALL BUT THE CHARLESTON TRI-COUNTY AREA.
ACTIVITY SHOULD TAPER OFF EARLY THIS EVENING AFTER USING UP THE
AIRMASS WITH DRY WX OVERNIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A TYPICAL SUMMERTIME PATTERN WILL PRESENT ITSELF THIS WEEKEND AS
ATLANTIC HIGH PRESSURE EXPANDS OVER THE SOUTHEAST WHILE MID LVL
RIDGING MAINTAINS A STRONG HOLD OVER THE CENTRAL UNITED STATES.
WITH THESE SYNOPTIC FEATURES IN PLACE...LIGHT ONSHORE FLOW WILL
PERSIST THIS WEEKEND AND RESULT IN FAVORABLE CONDITIONS FOR AN
INLAND MOVING SEABREEZE EACH AFTERNOON ALONG WITH PULSE TYPE
SHOWERS/THUNDERSTORMS THROUGH EACH EVENING. ACTIVITY WILL LIKELY
DIMINISH QUICKLY WITH SUNSET EACH EVENING GIVEN WEAK MID/UPPER LVL
SUPPORT. ALTHOUGH AN ISOLATED STRONG STORM IS POSSIBLE WITH THIS
PULSE TYPE CONVECTION AND BOUNDARY INTERACTIONS...THE OVERALL SEVERE
WEATHER THREAT WILL REMAIN LOW OVER THE PERIOD.
IN GENERAL...HAVE MAINTAINED A 20 POP FORECAST FOR FRIDAY...WITH AN
INCREASING TREND TO 20-30 POPS ON SATURDAY AND SUNDAY AS PWATS
APPROACH 2 INCHES OVER THE REGION. HIGHEST CHANCES OF PRECIP SHOULD
OCCUR OVER INLAND AREAS ALONG AND AHEAD OF THE AFTERNOON SEABREEZE.
ACTIVITY WILL REMAIN DIURNAL IN NATURE GIVEN WEAK MID/UPPER LVL
SUPPORT. THE OVERALL SEVERE WEATHER THREAT WILL ALSO REMAIN LOWER
THAN PREVIOUS DAYS. OVERALL TEMPS WILL REMAIN A DEGREE OR TWO ABOVE
CLIMATOLOGY...WITH 1000-850 THICKNESS VALUES SUPPORTING HIGHS IN THE
LOW 90S. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MODELS SHOW SUBTLE HIGH FALLS AT THE BEGINNING OF THE PERIOD AS A
LOW PRESSURE SYSTEM MOVES EASTWARD ACROSS THE NEW ENGLAND AREA. ITS
ASSOCIATED COLD FRONT WILL LIKELY STALL OUT WELL NORTH OF THE AREA
SOMETIME AROUND MID WEEK. MEANWHILE...THE UPPER RIDGE ACROSS CENTRAL
UNITED STATES WILL CONTINUE TO STRENGTHEN THROUGH THE PERIOD. AT THE
SURFACE...THE FORECAST AREA WILL REMAIN SANDWICHED BETWEEN THE
SURFACE HIGH PRESSURE OVER THE MIDDLE OF THE UNITED STATES AND THE
SUBTROPICAL HIGH JUST TO THE EAST. THIS PATTERN COULD ALLOW FOR AN
INCREASE IN CONVECTION...ESPECIALLY AS CONVECTION DEVELOPS ALONG THE
STALLED FRONT AND INTERACTS WITH OTHER BOUNDARIES...LIKE THE SEA
BREEZE. TEMPERATURES WILL CONTINUE TO REFLECT NEAR SEASONAL NORMALS
WITH LOW TO MID 90S EXPECTED DURING THE AFTERNOON AND DIPPING INTO
THE LOW TO MID 70S OVERNIGHT.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR FOR THE NEXT 24 HOURS. LOW PROBABILITIES FOR TSTMS THIS
AFTERNOON AT BOTH TERMINALS.
EXTENDED AVIATION OUTLOOK...ISOLATED CONVECTION THROUGH EARLY
NEXT WEEK BUT PROBABILITIES OF ANYTHING IMPACTING EITHER TERMINAL
ARE LOW.
&&
.MARINE...
ATLANTIC HIGH PRESSURE WILL EXPAND OVER THE WATERS THIS WEEKEND...
LEADING TO CONDITIONS WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS
INTO EARLY NEXT WEEK. IN GENERAL...SOUTH WINDS BETWEEN 10-15 KT
WILL PERSIST ON THE WESTERN SIDE OF THE ATLANTIC RIDGE WITH
HIGHEST WINDS EXPECTED NEAR INLAND MOVING SEABREEZE CIRCULATIONS
AND EARLY NIGHT SURGES. WINDS MAY BRIEFLY BECOME SOUTHEAST EACH
AFTERNOON/EVENING AS THE SEABREEZE MAKES WAY INLAND. SEAS WILL
REMAIN BETWEEN 1-3 FEET...WITH SWELLS FROM THE SOUTH/SOUTHEAST.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...DPB
LONG TERM...JHP
AVIATION...JRL
MARINE...DPB
Hazardous weather outlook, Aug 2, 1:41 PM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EDT THU AUG 2 2012
GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-047>049-051-031845-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
241 PM EDT THU AUG 2 2012
...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
SCZ044-045-050-052-031845-
DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
241 PM EDT THU AUG 2 2012
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP AWAY FROM THE BEACHES THIS AFTERNOON. A FEW OF
THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS IN
EXCESS OF 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL COULD ALSO OCCUR...MAINLY THROUGH EARLY THIS
EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ330-350-352-354-374-031845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
241 PM EDT THU AUG 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 2, 2:30 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 ESE GUYTON 32.33N 81.35W
08/02/2012 E0.88 INCH EFFINGHAM GA PUBLIC
PUBLIC REPORTED NICKEL SIZE HAIL AND GUSTY WINDS ALONG
LITTLE MCCALL RD.
&&
EVENT NUMBER CHS1200606
JRLLocal storm report, Aug 2, 2:39 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG MARLOW 32.27N 81.39W
08/02/2012 EFFINGHAM GA 911 CALL CENTER
ONE TREE AND POWER LINES DOWN ON HW-17 NEAR LAMBERT
ROAD.
&&
EVENT NUMBER CHS1200607
BSHLocal storm report, Aug 2, 2:41 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 3 NNE EDEN 32.22N 81.37W
08/02/2012 EFFINGHAM GA 911 CALL CENTER
ONE TREE DOWN ON HW-17 NEAR BLUE JAY ROAD.
&&
EVENT NUMBER CHS1200608
BSHSpecial weather statement, Aug 2, 2:53 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT THU AUG 2 2012
SCZ042-022030-
HAMPTON-
353 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON COUNTY
THROUGH 430 PM EDT...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BARKERVILLE...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EARLY BRANCH...MCPHERSONVILLE AND YEMASSEE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3281 8089 3277 8086 3272 8085 3270 8083
3265 8088 3264 8095 3265 8096 3269 8094
3274 8101
TIME...MOT...LOC 1953Z 253DEG 5KT 3271 8093
JAQLocal storm report, Aug 2, 2:54 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 2 WNW STILLWELL 32.39N 81.28W
08/02/2012 E1.25 INCH EFFINGHAM GA PUBLIC
HAIL UP TO HALF DOLLAR SIZE ON MOCK ROAD.
&&
EVENT NUMBER CHS1200609
BSHLocal storm report, Aug 2, 3:05 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 4 SSE I-16/I-95 INTERCH 32.03N 81.22W
08/02/2012 CHATHAM GA EMERGENCY MNGR
ONE TREE DOWN NEAR THE 5700 BLOCK OF OGEECHEE ROAD.
&&
EVENT NUMBER CHS1200610
BSHThunderstorm Wind, Allendale
- When
- August 2, 3:10 PM EST to 3:11 PM EST
- Where
- Allendale County, 0.58 mi W of Ulmers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.100, -81.210
South Carolina Highway Patrol reports a tree down and in the roadway near the intersection of Highway 301 and Well Branch Road.
Hail, Jasper
- When
- August 2, 3:30 PM EST to 3:31 PM EST
- Where
- Jasper County, 0.58 mi W of Coosawhatchie
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.580, -80.930
Law enforcement officer reported quarter sized hail on Interstate 95 near mile marker 28.
Thunderstorm Wind, Colleton
- When
- August 2, 3:59 PM EST to 4:00 PM EST
- Where
- Colleton County, 3.5 mi S of Walterboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.850, -80.640
South Carolina Highway Patrol reported a tree down on Rodeo Drive near Poor Farm Road.
Hail, Colleton
- When
- August 2, 4:05 PM EST to 4:06 PM EST
- Where
- Colleton County, 1.5 mi SSE of Green Pond
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 32.710, -80.610
The public reported golf ball to baseball sized hail near the intersection of Highway 17 and Highway 303.
Thunderstorm Wind, Colleton
- When
- August 2, 4:13 PM EST to 4:14 PM EST
- Where
- Colleton County, 3.57 mi SE of Sniders Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.850, -80.800
South Carolina Highway Patrol reported a tree down on Cane Branch Road.
Thunderstorm Wind, Colleton
- When
- August 2, 4:17 PM EST to 4:18 PM EST
- Where
- Colleton County, 3.26 mi NNW of Canadys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.090, -80.650
South Carolina Highway Patrol reported a tree down on Highway 61 at Interstate 95.
Thunderstorm Wind, Colleton
- When
- August 2, 4:26 PM EST to 4:27 PM EST
- Where
- Colleton County, 3.11 mi SE of Canadys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.020, -80.580
South Carolina Highway Patrol reported a tree down on Cannon Road at Round O Road.
Thunderstorm Wind, Dorchester
- When
- August 2, 4:31 PM EST to 4:32 PM EST
- Where
- Dorchester County, 1.16 mi E of St George
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 33.180, -80.550
One tree reported down on Highway 78 between St George and Byrd.
Hail, Dorchester
- When
- August 2, 4:50 PM EST to 4:51 PM EST
- Where
- Dorchester County, 0.69 mi S of Givhans
- Measured
- 2.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.010, -80.330
The Givhans Fire Department reported hail to the size of baseballs and wind gusts to 50 miles per hour.
Hail, Berkeley
- When
- August 2, 5:23 PM EST to 5:24 PM EST
- Where
- Berkeley County, 0.58 mi E of Moncks Corner
- Measured
- 1.75 in hail
- Reported by
- State Official
- Coordinates
- 33.200, -80.010
A report of golf ball hail falling at the Berkeley County Emergency Operations Center.
Hail, Berkeley
- When
- August 2, 5:24 PM EST to 5:25 PM EST
- Where
- Berkeley County, Moncks Corner
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.200, -80.020
A trained spotter reported hail ranging from pea to quarter sized falling along Whitesville Road in Moncks Corner.
Hail, Berkeley
- When
- August 2, 5:25 PM EST to 5:26 PM EST
- Where
- Berkeley County, 0.58 mi E of Moncks Corner
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.200, -80.010
The public reported nickel sized hail and 30 to 40 miles per hour wind gusts. The hail briefly covered the ground.
Hail, Berkeley
- When
- August 2, 5:30 PM EST to 5:31 PM EST
- Where
- Berkeley County, 1.87 mi WSW of Cherry Hill
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.220, -79.960
The public reported quarter sized hail near the intersection of Travis Hill Road and Old Cherry Hill Road.
Hail, Berkeley
- When
- August 2, 5:33 PM EST to 5:34 PM EST
- Where
- Berkeley County, 0.58 mi E of Moncks Corner
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.200, -80.010
The public reported quarter sized hail in Moncks Corner.
Hail, Berkeley
- When
- August 2, 5:35 PM EST to 5:36 PM EST
- Where
- Berkeley County, 0.69 mi S of Pinopolis
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.220, -80.030
A spotter reported hail the size of tennis balls on Lakeside Drive near Lake Moultrie.
Thunderstorm Wind, Berkeley
- When
- August 2, 5:40 PM EST to 5:41 PM EST
- Where
- Berkeley County, 0.9 mi NE of Bonneau
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.310, -79.940
Weather equipment at Fire Station 41 recorded a 62 miles per hour wind gust.
Hail, Berkeley
- When
- August 2, 5:50 PM EST to 5:51 PM EST
- Where
- Berkeley County, 1.87 mi ENE of Cherry Hill
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.240, -79.900
The public reported quarter sized hail on Cane Gully Road near Wadboo Road.
Hail, Berkeley
- When
- August 2, 5:50 PM EST to 5:51 PM EST
- Where
- Berkeley County, 2.37 mi NNE of Cherry Hill
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.260, -79.910
A trained spotter reported penny to nickel sized hail near Macedonia.
Hail, Berkeley
- When
- August 2, 6:03 PM EST to 6:04 PM EST
- Where
- Berkeley County, 1.73 mi E of Moncks Corner Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.180, -80.000
The public reported pea to quarter sized hail along Saint Johns Avenue.
Hail, Berkeley
- When
- August 2, 6:05 PM EST to 6:06 PM EST
- Where
- Berkeley County, 3.26 mi NNE of Cherry Hill
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 33.270, -79.900
The public reported ping pong ball sized hail falling at Macedonia Middle School.
Thunderstorm Wind, Berkeley
- When
- August 2, 6:05 PM EST to 6:06 PM EST
- Where
- Berkeley County, 0.58 mi E of Alvin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.350, -79.810
South Carolina Highway Patrol reports a tree down and in the roadway on Santee River Road near Schurlknight Road.
Hail, Berkeley
- When
- August 2, 6:08 PM EST to 6:09 PM EST
- Where
- Berkeley County, 4.3 mi SSE of Harristown
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 33.290, -79.860
The public reported ping pong ball sized hail falling on Highway 17A near Mail Route Road.
Hail, Berkeley
- When
- August 2, 6:13 PM EST to 6:14 PM EST
- Where
- Berkeley County, 3.26 mi NNE of Cherry Hill
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.270, -79.900
The public reported quarter sized hail near the intersection of Highway 17 and Bethera Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, August 2, 20122 deaths · 1 event
- Heat in Alabama, August 2, 20121 death · 1 event
- Flash Flood and Damaging Winds in Georgia, August 2, 20128 injured · $124,000 · 50 kt wind · 5 events
- Lightning Strikes in Nebraska, August 2 to 3, 2012$400,000 · 6 events
- Wildfire in Nebraska, August 2 to 3, 2012$400,000 · 3 events
- Damaging Wind and Lightning Strike in Alabama, August 2, 20121 injured · $110,000 · 2 events
- Hail and Damaging Winds in South Dakota, August 2, 2012$65,000 · 1.75 in hail · 13 events
- Damaging Wind in Michigan, August 2, 2012$100,000 · 60 kt wind · 1 event
- Hail in Wyoming, August 2, 2012$60,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Georgia, August 2, 2012$55,000 · 1 in hail · 3 events
- Flash Flood and Hail in North Carolina, August 2, 2012$20,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Virginia, August 2, 2012$21,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403635, 403596, 403637, 403600, 403638, 403639, 403640, 403641, 403604, 403608, 403611, 403613, 403616, 403618, 403622, 403643, 403623, 403624, 403629, 403630, 403642, 403631, 403634.